Texas, 2012Lightning Strike in Texas, July 11, 2012
July 11, 2012 · NWS FWD · 1 event in 1 county or zone
Scattered afternoon thunderstorms on July 11th produced little rainfall, but did produce numerous lightning strikes across Anderson County, Texas. Lightning strikes caused a few fires across the area, including 2 oilfield storage tanks.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon thunderstorms on July 11th produced little rainfall, but did produce numerous lightning strikes across Anderson County, Texas. Lightning strikes caused a few fires across the area, including 2 oilfield storage tanks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 11, 1:53 PM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 11, 1:53 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
253 PM CDT WED JUL 11 2012
.DISCUSSION...
ONCE AGAIN...ONLY MINOR CHANGES TO THIS PACKAGE. WE HAVE LIKELY
POPS IN THE SOUTHEAST THIS AFTERNOON...DECREASING TO 50 PERCENT
THIS EVENING. ELSEWHERE...POPS DECREASE TO 20 PERCENT ALONG AND
NORTHWEST OF A LINE FROM FROM NORTHERN MILLS COUNTY THROUGH THE
METROPLEX AND NORTHEAST TO HOPKINS COUNTY. ALTHOUGH THESE SLIGHT
CHANCE AREAS WILL BECOME CONVECTIVELY UNSTABLE THIS
AFTERNOON...CAPE WILL BE WEAK AND A LACK OF FORCING SHOULD KEEP
COVERAGE DOWN TO SCATTERED AT BEST. CANNOT RULE OUT A FEW
ELEVATED SHOWERS OVERNIGHT EITHER.
A SLIGHT WARMING TREND IS EXPECTED THROUGH SATURDAY...WITH BETTER
PRECIP STILL CONFINED TO SOUTHEAST COUNTIES. ON SUNDAY...GFS
DEVELOPS AN INVERTED TROF AND BY MID AFTERNOON PUSHES IT WEST TO
EXTEND FROM MONTERREY MEXICO THROUGH THE METROPLEX INTO EASTERN
OKLAHOMA. THE EURO ALSO FORECASTS THIS FEATURE...BUT KEEPS THE
TROF IN EASTERN TEXAS. THE TROF LOCATION WILL AFFECT THE EXTENT
AND CHANCE OF CONVECTION...AS WELL AS THE HIGH TEMPERATURE. THE
NAM IS ALSO HINTING AT THIS TROF...SO I HAVE KEPT 30 POPS OVER
MUCH OF THE AREA...BUT DO NOT HAVE HIGH CONFIDENCE IN THIS
FEATURE AS OF NOW.
DRIER AND WARMER CONDITIONS STILL LOOK REASONABLE FOR NEXT
WEEK...AND HAVE MADE FEW CHANGES TO THE EXTENDED PERIODS. 84
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 74 95 76 95 76 / 20 20 5 20 20
WACO, TX 74 95 74 95 75 / 40 20 10 20 20
PARIS, TX 71 91 71 92 71 / 20 30 10 20 20
DENTON, TX 73 95 74 95 74 / 20 20 5 20 20
MCKINNEY, TX 73 94 73 94 73 / 20 20 10 20 20
DALLAS, TX 75 95 76 95 77 / 20 20 10 20 20
TERRELL, TX 73 94 73 94 74 / 20 30 20 30 20
CORSICANA, TX 74 92 74 93 74 / 40 30 20 30 20
TEMPLE, TX 72 93 71 95 72 / 50 20 10 30 20
MINERAL WELLS, TX 69 95 70 95 71 / 20 20 0 20 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 11, 2:35 PM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT WED JUL 11 2012
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
335 PM CDT WED JUL 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
TONIGHT. THE PRIMARY HAZARDS WILL BE CLOUD-TO-GROUND LIGHTNING
AND WIND GUSTS IN EXCESS OF 40 MPH. THE BEST CHANCES FOR
THUNDERSTORMS WILL BE SOUTHEAST OF AN EMORY...CLEBURNE TO
GOLDTHWAITE LINE WHERE HEAVY RAIN MAY RESULT IN SOME LOCALIZED
FLOODING ISSUES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORM CHANCES WILL CONTINUE INTO EARLY NEXT WEEK...ESPECIALLY
ACROSS THE SOUTHEAST SECTIONS OF NORTH TEXAS. LIGHTNING...GUSTY
WINDS AND LOCALLY HEAVY RAINFALL WILL REMAIN THE PRIMARY HAZARDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 11, 3:30 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
430 PM CDT WED JUL 11 2012
TXZ174-175-112200-
MILAM TX-ROBERTSON TX-
430 PM CDT WED JUL 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MILAM COUNTY
WEST CENTRAL ROBERTSON COUNTY
AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF HEARNE...MOVING SOUTHWEST
AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CALVERT AND HEARNE.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3094 9692 3113 9679 3115 9674 3115 9673
3102 9652 3079 9663
TIME...MOT...LOC 2130Z 026DEG 12KT 3101 9669Special weather statement, Jul 11, 3:34 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CDT WED JUL 11 2012
TXZ158-112200-
BELL TX-
434 PM CDT WED JUL 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
BELL COUNTY
AT 434 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF TEMPLE...MOVING SOUTHWEST AT
15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...HARKER HEIGHTS...
KILLEEN...LITTLE RIVER-ACADEMY...MORGAN'S POINT RESORT...NOLANVILLE
AND TEMPLE.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3086 9729 3110 9782 3126 9752 3116 9724
TIME...MOT...LOC 2134Z 043DEG 12KT 3116 9745
Special weather statement, Jul 11, 3:48 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
448 PM CDT WED JUL 11 2012
TXZ162-112215-
LEON TX-
448 PM CDT WED JUL 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN LEON COUNTY
AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CENTERVILLE...MOVING SOUTHWEST AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CENTERVILLE.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3109 9610 3131 9629 3142 9602 3124 9582
TIME...MOT...LOC 2148Z 057DEG 12KT 3127 9603
Lightning, Anderson
- When
- July 11, 4:05 PM CST to 4:30 PM CST
- Where
- Anderson County, 1.43 mi WSW of Slocum
- Property damage
- $60,000
- Reported by
- Law Enforcement
- Coordinates
- 31.620, -95.492
The Anderson County Sheriff reported two oilfield storage tanks were struck by lightning, causing both tanks to catch fire. The tanks were along Anderson County roads 187 and 1224, near State Highway 294.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 11, 20121 death · 1 event
- Hail and Damaging Winds in North Dakota, July 11 to 12, 2012$125,000 · 2.5 in hail · 25 events
- Flash Flooding and Flood in Texas, July 11, 2012$110,000 · 3 events
- Lightning Strikes in North Carolina, July 11 to 13, 2012$110,000 · 2 events
- Damaging Wind in Missouri, July 11, 2012$100,000 · 56 kt wind · 1 event
- Flash Flooding in Georgia, July 11 to 12, 2012$75,000 · 2 events
- Flash Flooding in New Mexico, July 11, 2012$50,000 · 3 events
- Flash Flooding in North Carolina, July 11, 2012$50,000 · 2 events
- Flash Flooding and Damaging Winds in Mississippi, July 11 to 15, 2012$22,000 · 50 kt wind · 8 events
- Wildfire in Arizona, July 11 to 23, 2012$25,000 · 1 event
- Flash Flood and Hail in South Carolina, July 11, 2012$14,000 · 1.25 in hail · 7 events
- Damaging Winds in Wyoming, July 11, 2012$4,000 · 73 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402598.